MAUDE Adverse Event Report: W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT

W. L. GORE & ASSOCIATES, INC. GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM; SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Model Number TGM343420
Medical Device Problem Code Adverse Event Without Identified Device or Use Problem (2993)
Health Effect - Clinical Code Aortic Dissection (2491)
Date of Event 12/07/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
A review of the manufacturing records for the device verified that the lot met all pre-release specifications.
 
Event or Problem Description
On (b)(6) 2020, the patient was implanted with conformable gore® tag® thoracic endoprosthesis with active control system (ctag-ac) to treat a thoracic dissection in zone 0 deployment.It was reported that when the primary deployment line was pulled, the device deployed at 50% and the line came out of the back of the delivery handle.The distal end of the device was not deployed, so the secondary line was deployed, still only partial deployment of device but the device was released from the delivery catheter.The physician used a pigtail catheter and manipulation with a guide wire and was able to deploy the device to full deployment.The patient tolerated the procedure.
 
Additional Manufacturer Narrative
Addition the device was returned to gore histology for an engineering evaluation.Per the evaluation the primary deployment line (pdl) that remained connected to the primary deployment knob measured approximately 92.6cm.This is significantly shorter than the approximate 188.5cm pdl attached to the deployment knob of a fully deployed primary sleeve on a separate 34x34x20 device.Based on the evaluation, the reason for the reported incomplete primary sleeve deployment appears to be that the primary deployment line broke.Based on the information available and the evaluation of the returned device, no root cause could be confirmed.

Brand Name
GORE TAG CONFORMABLE THORACIC STENT GRAFT WITH ACTIVE CONTROL SYSTEM
Common Device Name
SYSTEM, ENDOVASCULAR GRAFT, AORTIC ANEURYSM TREATMENT
Manufacturer (Section D)
W. L. GORE & ASSOCIATES, INC.
1505 n. fourth street
flagstaff AZ 86004
MDR Report Key11091233
Report Number2017233-2020-01562
Device Sequence Number19635015
Product Code MIH
UDI-Device Identifier00733132646975
UDI-Public00733132646975
Combination Product (Y/N)N
Initial Reporter StateMD
Initial Reporter CountryUS
PMA/510(K) Number
PO40043
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/04/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date02/18/2022
Device Model NumberTGM343420
Device Catalogue NumberTGM343420
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer12/10/2020
Initial Date Received by Manufacturer 12/07/2020
Supplement Date Received by Manufacturer12/07/2020
Initial Report FDA Received Date12/29/2020
Supplement Report FDA Received Date05/04/2021
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization;
Patient Weight126